New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DotDee
New Member


Date Joined Apr 2009
Total Posts : 1
   Posted 4/17/2009 7:18 AM (GMT -7)   
I was diagnosed with Lupus when I was 15, I am now 19. I have been in remission for about a year now.

about 2 weeks ago I had a headache that didn't wanna budge for over a week - low fever & joint pains. I never got the rash on my face with my previous 'visits' of lupus but this time I had a very bright red rash covering my cheeks. I also had horrible stomach pains. I went the the emergancy room monday morning. They took blood work, urine sample etc & said the enzymes in my liver were pretty high. protien in my urine was 100. I was released from the hospital yesterday night feeling better. But still I have no understanding on why my stomach was hurting & why my liver enzymes were high. Any ideas?

-- They checked me for hepatitis A,B & C.

Post Edited (DotDee) : 4/17/2009 8:26:57 AM (GMT-6)


Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1299
   Posted 4/17/2009 8:30 AM (GMT -7)   
Dot,
 
Lupus could be causing the elevated liver numbers.  There are many other possible causes and you need to address that with your doctor.  Here is a link to a Mayos forum where that question was asked.  The doctor gave a long list of POSSIBLE causes. 
 
 
If you have any muscle involvement that could be a cause.  Are you experiencing any muscle weakness?
 
I also have polymyositis, an inflammatory muscle disease, and almost died of auto immune induced hepatitis due to the breakdown of muscle tissue.  Lupus can also affect muscles so it could be the cause. 
 
Protein in your urine is a condition called proteinuria and that is usually treated with ace inhibitors like lisinopril.  It is a condition that requires treatment to avoid permanent kidney damage.  I also had that and have been treated over the past 3+ years.
 
Bill
MCTD (lupus, scleroderma, polymyositis).  Diagnosed 2005.  Kidney, liver, GI tract, dysphagia, raynauds, Barretts esophagus, quadriplegic in 2005.  Recovered and now active in skiing, tai, chi, hiking, golf.  Meds: prednisone 2.5mg, imuran 50mg, amlodipine, benazapril, omeprazole, potassium, folic acid, vitamins, maxide and various supplements and vitamins.
 
Remain optimistic and you can overcome the odds.


MJLD
Veteran Member


Date Joined Jul 2007
Total Posts : 1048
   Posted 4/17/2009 8:44 AM (GMT -7)   
DotDee,
My liver enzymes have been elevated on and off over the years and my liver has been enlarged, however, I have never had any major problems or medical intervention for it. Just monitor levels and occassionally ultrasound it. Judy

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 4/20/2009 7:29 AM (GMT -7)   
Hi DotDee,
 
I have off and on bouts of elevated liver enzymes.  Mostly due to my medications. I'm on Imuran and Prednisone. Which medications are you on? Lupus can affect any part of your body. Your stomach pain "might" be due to your lupus.  It would require more testing by your doctors to find out for sure. Lupus inflammation can happen anywhere.
 
Let us know how you're doing,
 
Ginny
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

35 years old. Diagnosed with Lupus in 2000. Fibromyalgia, Anti-phospholipid syndrome(APS)(stroke, 2002), Sjogren's, Raynaud's, Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck), anxiety, Chinook migraines. Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, Didrocal, Cozaar, Zoloft, Neurontin, calcium, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus
 
Co-Moderator for the Lupus and Fibromyalgia forums


Melissa D.
Regular Member


Date Joined Aug 2008
Total Posts : 342
   Posted 4/22/2009 9:08 AM (GMT -7)   
Hi Dot,

One of my biggest issues with Lupus is actually pains in my stomach oddly enough. I get horrible inflammation in my intestinal tract. Recently I have been dealing with increased liver enzymes as well, my rheumy says it could be as a result of my lupus, my meds or a combination. At this point they are simply monitoring it as well. Please know you are not alone in this, unfortunately it comes with the territory.

Please keep us on how you are doing.

Melissa
Lupus - 1997   Fibro - 2001    Sjorens  -  2007   Raynauds  -  2008
Plaquenil, Imuran, Prednisone, Synthroid, Topomax, Effexor, Norco, Prilsec, Xanex, Elidel, Restasis


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 4/22/2009 11:03 PM (GMT -7)   

HI Dot

I would get the reading for your liver ultrasounds and find out what bloodwork has been done.  Many of the meds cause problems with the liver, and also "fatty liver" can be a real problem--often a part of diabetes or obesity. It can cause an up and down in enzymes as well. There may be a reason they do the ultrasounds besides just elevated enzymes. Many docs don't really note fatty liver,  thinking it is benign and that there is nothing you can do about it, but there are meds that are very effective in treating it and stabilzing the enzymes.

Of 85 patients with liver cancer studied recently, 35 had severe fatty liver with insignificant fibrosis, proving for the first time th fatty liver alone, without progressing to cirrhosis, can cause liver cancer, therefore it is not just benign. Many docs haven't got the memo yet. It frequentlygoes undiagnosed.

Since I have liver disease and have had it slowly mess with my body, I urge people with repeatedly elevated enzymes to see a hepatologist, notjust a gi guy or rheumatologist. A hepatologist can do some special bloodwork to make sure that something else isn't going on.

On e lfts, mine go up and down and actually I feel best when my ALT is elevated, as my liver is newly repaired and being repaired (the ALT doesn't measure damage, but the amount of repair taking place). When they go high and then very low, or just very low, I get fibrosis(scarring), the liver is not able to repair itself, fibrosis is the stage before cirrhosis (permanent damage). Most important is the MELD score, there are calculators online. Lots of people with liver disease gripe because liver function tests don't show much about how the liver is functioning in many cases, we laugh when docs get happy because the ALTs are so low,mine were zero for a while when Igot most of my permanent damage.
 
The almost all the rest of the enzymes are not just markers of liver problems, but kidney, heart etc. so you don't really know what part is getting damaged.  With me, I started wth ALTs high with he onset of my autoimmune problems, then ALTs down to zero and I felt like crap, and now the other ones go up too, not just the ALT anymore.
 
There is much a healthy diet and care with meds can do. Im glad your doc is watching it so close and I'm sorry you are having his on top of the rest. Hopefully it is something that a medication adjustment can fix.
Love, Marji
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:07 PM (GMT -7)
There are a total of 2,734,289 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151322 registered members. Please welcome our newest member, Jozuck12.
343 Guest(s), 12 Registered Member(s) are currently online.  Details
cupcakespinkgal, George_, NiceGuyEddie, Almost a 10, jdm99, pmm73, maria2016, dbwilco, Cowboy10, peanut307, BostonMarigold, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer